Alert archive / California / Wind Advisories in 2019
Wind Advisory 19, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 1, 2019, 1:17 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 2, 2019, 12:00 PM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2019, 1:17 PM PDT (20:17 UTC)
- In effect from
- Apr 2, 2019, 12:00 PM PDT
- Expired
- Apr 3, 2019, 11:00 AM PDT
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3261 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701 WWUS76 KSGX 012017 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 117 PM PDT Mon Apr 1 2019 CAZ055-056-058-060>062-065-020500- /O.NEW.KSGX.WI.Y.0019.190402T1900Z-190403T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City and Julian 117 PM PDT Mon Apr 1 2019 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 11 AM PDT WEDNESDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from noon Tuesday to 11 AM PDT Wednesday. * Winds...Areas of west to southwest winds 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph. * Timing...Tuesday afternoon through Wednesday morning, with strongest winds late Tuesday. * Location...Desert mountain slopes into adjacent desert areas. * Visibility...3 miles or less at times from blowing dust and sand. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JJT
6 follow-up statements
125 WWUS76 KSGX 020408 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 908 PM PDT Mon Apr 1 2019 ...Strong Mountain and Desert winds Tuesday Afternoon through Wednesday morning... CAZ055-056-058-060>062-065-021300- /O.CON.KSGX.WI.Y.0019.190402T1900Z-190403T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City and Julian 908 PM PDT Mon Apr 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 11 AM PDT WEDNESDAY... * Winds...Areas of west winds 20 to 30 mph with gusts to 50 mph and a few peak gusts to 60 mph. * Timing...Tuesday afternoon through Wednesday morning, with strongest winds Tuesday evening. * Location...Mountain slopes down into adjacent desert areas including the High Deserts, the Coachella Valley and the Anza Borrego Desert. * Visibility...3 miles or less at times from blowing dust and sand. * Impacts...Roads in Desert Hot Springs and North Palm Springs may be impacted by drifting sand in this wind prone area east of the San Gorgonio Pass. Hazardous travel conditions, especially for high profile vehicles. Low visibility in blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Moede
251 WWUS76 KSGX 021013 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 313 AM PDT Tue Apr 2 2019 CAZ055-056-058-060>062-065-022230- /O.CON.KSGX.WI.Y.0019.190402T1900Z-190403T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City and Julian 313 AM PDT Tue Apr 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 AM PDT WEDNESDAY... * Winds...Areas of west winds 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph for this evening. * Timing...Winds strengthening today with the strongest winds for this evening. The winds will diminish during Wednesday morning. * Location...From the mountain ridge tops along desert slopes into adjacent desert areas. * Visibility...Reduced at times in the deserts from blowing dust and sand. * Impacts...Roads in Desert Hot Springs and North Palm Springs may be impacted by drifting sand in this wind prone area east of the San Gorgonio Pass. Hazardous travel conditions, especially for high profile vehicles. Low visibility in blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
556 WWUS76 KSGX 021937 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1237 PM PDT Tue Apr 2 2019 CAZ055-056-058-060>062-065-030500- /O.CON.KSGX.WI.Y.0019.000000T0000Z-190403T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City and Julian 1237 PM PDT Tue Apr 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * Winds...Areas of west winds 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph this evening. * Timing...Winds strengthening this afternoon with the strongest winds this evening. The winds will diminish during Wednesday morning. * Location...From the mountain ridge tops along desert slopes into adjacent desert areas. * Visibility...Reduced at times in the deserts from blowing dust and sand. * Impacts...Roads in Desert Hot Springs and North Palm Springs may be impacted by drifting sand in this wind prone area east of the San Gorgonio Pass. Hazardous travel conditions, especially for high profile vehicles. Reduced visibility in blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
648 WWUS76 KSGX 030452 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 952 PM PDT Tue Apr 2 2019 CAZ055-056-058-060>062-065-031300- /O.CON.KSGX.WI.Y.0019.000000T0000Z-190403T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City and Julian 952 PM PDT Tue Apr 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * Winds...Areas of west winds 20 to 30 mph with gusts to 50 mph. * Location...From the mountain ridge tops along desert slopes into adjacent desert areas. * Visibility...Reduced at times in the deserts from blowing dust and sand. * Impacts...Roads in Desert Hot Springs and North Palm Springs may be impacted by drifting sand in this wind prone area east of the San Gorgonio Pass. Hazardous travel conditions, especially for high profile vehicles. Reduced visibility in blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Moede
325 WWUS76 KSGX 030921 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 221 AM PDT Wed Apr 3 2019 CAZ055-056-058-060>062-065-031800- /O.CON.KSGX.WI.Y.0019.000000T0000Z-190403T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City and Julian 221 AM PDT Wed Apr 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * Winds...Areas of west winds 20 to 30 mph with gusts to 50 mph. * Timing...Winds gradually diminishing through the morning. * Location...From the mountain ridge tops along desert slopes into adjacent desert areas. * Visibility...Reduced at times in the deserts from blowing dust and sand. * Impacts...Roads in Desert Hot Springs and North Palm Springs may be impacted by drifting sand in this wind prone area east of the San Gorgonio Pass. Hazardous travel conditions, especially for high profile vehicles. Reduced visibility in blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
309 WWUS76 KSGX 031750 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1050 AM PDT Wed Apr 3 2019 CAZ055-056-058-060>062-065-031900- /O.EXP.KSGX.WI.Y.0019.000000T0000Z-190403T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City and Julian 1050 AM PDT Wed Apr 3 2019 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... The strong winds have subsided. Strong winds will be possible again Thursday night through Friday night. $$ jmb
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:54 AM PDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 1, 9:54 AM PDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service San Diego CA 954 AM PDT Mon Apr 1 2019 .SYNOPSIS... High pressure aloft will weaken as a trough of low pressure moves toward the West Coast, moving inland across California late tonight and Tuesday. Coastal areas will cool slightly today with greater cooling spreading inland on Tuesday and Wednesday. There will be stronger and gusty west winds of the mountains and deserts, peaking Tuesday afternoon and evening, with small chances for light showers along and west of the mountains for late Tuesday into early Wednesday. Additional weak low pressure systems will move inland around Thursday and again around Friday night. A warming trend may follow for Saturday through Monday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... At 9 AM, water vapor satellite showed a weakening upper-level ridge over southern California, and an upper-level low off the Oregon/northern California coast. Today will be the last day of above normal high temperatures across the region as high pressure aloft and surface offshore flow weakens. A trough moving across the region will create gusty west to southwest winds across portions of the mountain and deserts, lower high temperatures 5 to 10 degrees below normal and create a deep marine layer by Tuesday night. The marine layer may be deep enough for light showers at times late Tuesday through Wednesday, however accumulations would be very light. Wind gusts of 50-60 mph Tuesday and Tuesday night may need a Wind Advisory for areas of the mountains and deserts. Reduced visibility from blowing dust and sand could make driving hazardous at times. A weak ridge will build in late Wednesday, then another trough digs across CA Thursday and another late Friday, with chances of light precipitation over the Coastal Basin at times Thursday through Friday. Models are still in disagreement in the details, but should come together in the next few days. Breezy westerly winds are expected again over the mountains and deserts Friday. There is greater spread in the degree of warming that will follow for Saturday through Monday. The GFS is at the warmer end of the guidance with greater high pressure aloft over the western states. The ECMWF maintains more zonal flow into the West Coast with slower warming then the GFS. && .AVIATION... 011535Z...Variable high clouds will continue AOA 20000 feet MSL through this evening. BKN/OVC cigs will likely develop within 10-15 miles from the coast tonight after 07Z with coastal slopes becoming obscured. Moderate confidence in period of bases under 1000 feet MSL probable with isolated vis 3-5SM. Cigs expected to rise to 1500-2000 ft MSL after 12Z Tuesday and continue into the early afternoon. && .MARINE... No hazardous marine conditions are expected through Friday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JJT AVIATION/MARINE...APR
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.